CSN Login
Members Online: 11

Strange symptoms.

corleone's picture
corleone
Posts: 163
Joined: Jul 2012

Hi there,
I am 2 months post radiation treatment (35 fractions of 70 Greys) with concomitant cisplatin (2 rounds, day 1 and day 22) and also 4 weeks post carboplatin and 5FU (first round a month ago, second will be in a few days) for NPC stage III.
I started to experience some rather unusual symptoms, beginning a few weeks ago, and I was wondering if anyone from this forum experienced anything similar or close to it. I figured out what triggers the symptoms only a couple of day ago.
It’s difficult to explain, but here it goes. From looking forward position, if I look on the right side (from upper right, all the way to lower right) I get a very short (fraction of a second) funny noise in my ears (predominantly right sight, I would describe like a metallic sound, but muffled) accompanied by a very short (also fraction of a second) sensation of lightheadedness. This appears every time I do that, so it’s not random, but again, only when I move my eyes on the right side.
These are very short impulses, and the only reason I am concerned is that I am not sure if this is a “gift” from radiation/cisplatin treatment, or something worse, knowing that this cancer also affects cranial nerves. It is common for the advanced stages to affect the abducens ocular nerve (nerve VI) but in my case the eye movement itself is not affected, it’s only that is accompanied by these short impulses of noise and lightheadedness whenever I look on the right side. It’s like the VI-th and VIII-th (vestibulocohlear) cranial nerves are somehow “shorted” (in lack of a better term).
Sorry for this rather long post and that I haven’t been able to explain this better, hope you’ve got the idea.

Skiffin16's picture
Skiffin16
Posts: 8088
Joined: Sep 2009

I haven't heard of anything like your symptoms specifically.

But several of us have had (starting a few months out, lasting several months) a shocking or tingling sensation.

This is always usually from looking down say with yith your chin almost toushing your chest.

A shooting, tingle that goes anywhere from your arms and finger tips, to down your spine or legs to the toes.

That is known as L'hermitte's Symptom or Syndrome.

Maybe someone else can chime in with their personal experiences close to yours...

Best,
John

corleone's picture
corleone
Posts: 163
Joined: Jul 2012

Hi John,
Thanks for your quick reply.
L’hermitte's sign was the first thing came to my mind too, but in my case symptoms are totally different. In case it’s not from cancer spread, the mechanism might be similar, though (demyelination caused by radiation). But that's only a speculation. I will discuss this with my oncologist on Monday, when I am scheduled for my second round of carbo and 5FU.

Liviu

Skiffin16's picture
Skiffin16
Posts: 8088
Joined: Sep 2009

Hi Liviu,

I had a similar Tx plan to you...

STGIII SCC HPV Tonsils and Lymphnode

nine weeks (cycyles) of Cisplatin, Taxotere and 5FU strapped on. Then seven weeks of concurrent Carboplatin and the 35 daily rads sessions...

Going on four years post Dx all is good....

Hoping you find an answer

John

phrannie51's picture
phrannie51
Posts: 3741
Joined: Mar 2012

about this. I was having brief periods when if felt like someone had muffled both my ears with a heavy cloak..like I could feel the weight of it, and then it'd throw me totally off balance. I asked the ENT about it, and he said most likely this was caused by the rads. He also said, I'd probably have a host of weird sensations for a while. It's not the eyes, but it was part of my head :)...it's subsided now to just that cloakie feel, but the balance doesn't get affected now.

p

Tim6003's picture
Tim6003
Posts: 1497
Joined: Nov 2011

I had / still have pain in my inner ears (like an ear ache) ...I certainly get "dizzy" or "off balance" still (I am 9 months out from last rad)....My inner ear pain has subsided mostly ..when it does oocur it's due to a touching pressure and is moslty now on my left side (which is the side that got strogest rads due to base of tongue tumor on left side of tongue) ....I know this is not similar to yours...but obviuosly this area is a sensitive area and each person is different...however I am no doctor and only sharing my experiences for your review ....obviously you want your team of docs to know about this...and if you are 2 months out you have a scan coming up soon (3 months out usually) ... :)

Best,

Tim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network